Extensions and pullbacks in QB-rings

Pere Ara, Gert K. Pedersen, Francesc Perera

Research output: Contribution to journalArticleResearchpeer-review

12 Citations (Scopus)


We prove a new extension result for QB-rings that allows us to examine extensions of rings where the ideal is purely infinite and simple. We then use this result to explore various constructions that provide new examples of QB-rings. More concretely, we show that a surjective pullback of two QB-rings is usually again a QB-ring. Specializing to the case of an extension of a semi-prime ideal I of a unital ring R, the pullback setting leads naturally to the study of rings whose multiplier rings are QB-rings. For a wide class of regular rings, we give necessary and sufficient conditions for their multiplier rings to be QB-rings. Our analysis is based on the study of extensions and the use of nonstable K-theoretical techniques. © Springer 2005.
Original languageEnglish
Pages (from-to)75-97
JournalAlgebras and Representation Theory
Publication statusPublished - 1 Mar 2005


  • Exchange ring
  • Multiplier ring
  • Purely infinite simple ring
  • QB-ring


Dive into the research topics of 'Extensions and pullbacks in QB-rings'. Together they form a unique fingerprint.

Cite this